New York, 2025High Wind in New York, November 11, 2025
November 11, 2025 · NWS OKX · 4 events in 3 counties and zones
High winds occurred in the afternoon of November 11, 2025 over Southeastern New York as the pressure gradient tightened over the region in response to high pressure building in from the southwest while an area of low pressure was strengthening near northern New England.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred in the afternoon of November 11, 2025 over Southeastern New York as the pressure gradient tightened over the region in response to high pressure building in from the southwest while an area of low pressure was strengthening near northern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Nov 11, 1:22 PM EST, 38 minutes earlier.
Area forecast discussion, Nov 11, 1:22 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
122 PM EST Tue Nov 11 2025
.SYNOPSIS...
The area will remain in between low pressure to the north and high
pressure to the south with a weak frontal system expected to move
through Wednesday into Thursday. High pressure builds in
Thursday with a weak surface trough moving through on Friday.
High pressure then builds in through Saturday, and moves
offshore Saturday night. A frontal system approaches Saturday
night and moves through the region Sunday into Monday. Another
weak frontal system may approach for Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The area will remain between high pressure to the south and a large
low pressure system to the north. This will continue to allow for a
strong NW flow advecting in cold air tonight. Scattered snow showers
across much of the area will persist until the mid to late
afternoon. An SPS is in effect to address the possibility of light
accumulations on cooler or grassy surfaces as well as the potential
for decreased visibility with the gusty winds.
This evening, a subtle surface ridge will build into the area from
the west which will allow the flow to become primarily W/WSW, but
remain fairly brisk with gusts upwards of 30-35 mph, especially
along the coast. This will allow temperatures to be slightly warmer
than last night with lows in the lower 30s for much of inland areas,
low to middle 30s for the coast, and middle to upper 30s for the NYC
metro. Given that wind is still expected to be fairly strong
overnight, no frost development is expected.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
By Wednesday, the weak surface ridging slides east as a mid-level
shortwave amplifies the trough once again. The shortwave forces a
weak surface frontal system to develop and move through the area
late Wednesday into Thursday.
Much of Wednesday is expected to be dry and mostly clear with flow
remaining W/WSW. High temperatures will moderate a bit with highs in
the middle to upper 40s inland to low 50s along the coast. While not
expected, a stray shower can't be entirely ruled out, especially for
extreme NW portions of the area. Otherwise, dry conditions are
expected with a persistent brisk wind with gusts upwards of 20-25
mph.
The weak frontal system approaches and moves through the area late
Wednesday into early Thursday which shouldn't result in much in the
way of sensible weather with the exception of a wind shift to more
out of the NW and perhaps a slight increase in the gusts, especially
behind the frontal passage on Thursday. Highs on Thursday will be
generally in the upper 40s to low 50s. Breezy NW flow continues
Thursday night with lows in the low 30s inland and middle to upper
30s near the coast.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Key points:
* Dry conditions through Saturday as high pressure builds into the
region.
* A frontal system approaches Saturday night and moves across the
region Sunday into early Monday with chances for light rain. A
period of light snow is possible inland late Saturday night.
* Temperatures slightly below seasonal normals much of the time.
Temperatures Sunday and Sunday night rebound to slightly above
normal behind a warm front.
* Brisk westerly flow Friday and again Monday.
An unsettled long term period is possible with one frontal system
affecting the region Saturday night into early Monday, and another
system approaching for Tuesday. An upper closed low is likely to
remain across eastern Canada and the northeast United States Friday
through Sunday. Then another northern stream longwave trough moving
out of western Canada Saturday weakens an upper ridge over the Great
Lakes region and possibly phases with the eastern low late Sunday
into Monday. The closed low then lifts northward into Tuesday.
Another weak shortwave and surface low approaches for Tuesday. There
is uncertainty with the track and strength of the low for Saturday
into early next week, and the timing of a warm front moving through
the region Saturday night into Sunday. Cold air is not expected to
remain as the front pushes northward with no cold air damming
expected. There may be a period of light snow inland Saturday night
before transiting to all rain. At this time freezing rain is not
expected. The timing of the front will have an impact on highs for
Sunday, with a rather large range of possibilities across the
forecast area, and followed the NBM deterministic guidance at this
time. However, for Friday night used a blend of the NBM and NBM 50th
percentile for slightly colder lows with high pressure building into
the region.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Low pressure in southeastern Canada lifts north and east while high
pressure builds in from the southwest through tonight. A weak
frontal system approaches from the west on Wednesday.
Mainly VFR. The only exception may be with isolated snow
showers briefly leading to MVFR conditions. Best timing for snow
showers is 18-22Z. The snow may mix with rain.
WNW winds will increase this morning, becoming 15-25 kt
sustained with gusts 30-35 kt. Peak gusts to around 40 kt
possible, especially in the afternoon. Gusts continue, but weaken
into the evening and likely subside between 06-09Z. Gusts return
Wednesday morning, around 15Z, but weaker than Tuesday at 20-25 kt.
Wind directions shift more toward the WSW.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Peak gusts around 40 kt possible, especially this afternoon.
Isolated snow showers/flurries possible this afternoon. Brief MVFR
conditions possible.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
Wednesday: VFR. WSW winds G20-25kt.
Thursday-Friday: VFR. WNW-NW winds G15-25kt.
Saturday: VFR.
Sunday: MVFR or lower in rain.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A Gale Warning is in effect for all waters through tonight with
peak gusts into this evening at near 40kt. Conditions gradually
decrease tonight and the Gale Warning may be able to come down
earlier than currently forecast. Small craft advisory
conditions could continue on the ocean waters for several days
with the non-ocean waters remaining more marginal. Thursday
looks like a better day to have more widespread SCA conditions
across the waters with gusts near 25kt.
Small craft advisory gusts are possible across the forecast waters
Friday, and ocean seas will be near 5 feet across the outer waters,
with a strong NW flow behind a departing low across the Canadian
Maritime. Small craft gusts continue on the ocean waters through
Friday night. Conditions remain below advisory levels until Sunday
as winds and gusts increase in a SW flow behind a warm front and
ahead of an approaching low. Small craft conditions return on the
ocean waters during Sunday and then continue into Sunday night.
Small craft gusts will be possible on the non ocean waters Sunday
night.
&&
.HYDROLOGY...
There are no hydrologic concerns through early next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 1 AM EST Wednesday for ANZ331-332-335-338-
340-345.
Gale Warning until 6 AM EST Wednesday for ANZ350-353-355.
&&
SYNOPSIS...MET/MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...MET
AVIATION...JP
MARINE...MET/MW
HYDROLOGY...MET/MWHazardous weather outlook, Nov 11, 9:07 AM EST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
907 AM EST Tue Nov 11 2025
CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-121415-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Hudson-Eastern Bergen-Eastern Essex-
Eastern Union-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
907 AM EST Tue Nov 11 2025
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ340-121415-
Peconic and Gardiners Bays-
907 AM EST Tue Nov 11 2025
...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-121415-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-
907 AM EST Tue Nov 11 2025
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-345-121415-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
907 AM EST Tue Nov 11 2025
...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-355-121415-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
907 AM EST Tue Nov 11 2025
...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Nov 11, 11:53 AM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service New York NY
1153 AM EST Tue Nov 11 2025
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-
176>179-112100-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-
Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
1153 AM EST Tue Nov 11 2025
Scattered snow showers are expected across the area through this
afternoon. This may result in some minor snow accumulations on
cooler surfaces. In addition, gusty winds combined with the snow
showers may result in briefly reduced visibility.
High Wind, Southeast Suffolk
- When
- November 11, 2:00 PM EST to 3:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A measured high wind gust of 61 mph at 238 PM Local Standard Time at Eatons Neck Lighthouse at an elevation of 71 feet above ground.
High Wind, Northeast Suffolk
- When
- November 11, 2:00 PM EST to 3:00 PM EST
- Where
- Northeast Suffolk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A measured high wind gust of 60 mph was recorded at 319 PM Local Standard Time by a mesonet station located in Baiting Hollow, NY at an elevation of 78 feet.
High Wind, Southwest Suffolk
- When
- November 11, 2:30 PM EST to 3:30 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A measured high wind gust of 59 mph was recorded at 253 PM Local Standard Time at ASOS station KISP, Islip MacArthur Airport, located in Ronkonkoma, NY.
High Wind, Southwest Suffolk
- When
- November 11, 2:30 PM EST to 3:30 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Two instances of downed trees at around 300 PM Local Standard Time in East Patchogue, NY were reported by the Fire Department/Rescue. A tree was down on a house on Andreano Avenue. Additionally, multiple trees were down on Lake Drive.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in North Carolina, November 11, 202530 events
- Drought in Georgia, November 11 to 30, 202513 events
- Drought in Florida, November 11 to 30, 20256 events
- Drought in Texas, November 11 to 30, 20255 events
- Drought in Oklahoma, November 11 to 30, 20255 events
- Drought in Texas, November 11 to 30, 20253 events
- Cold in Georgia, November 11, 20253 events
- Drought in Texas, November 11 to 30, 20252 events
- Drought in Georgia, November 11 to 30, 20251 event
- Drought in Maine, November 11 to 30, 20251 event
- Cold in South Carolina, November 11, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294765, 1294773, 1294766, 1294772.